Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 4, 2012, 8:33 PM MDT for Natrona County, Wyoming. It took effect at Apr 5, 2012, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 8:33 PM MDT (02:33 UTC)
- In effect from
- Apr 5, 2012, 1:00 PM MDT
- Expired
- Apr 5, 2012, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3603 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS85 KRIW 050233 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 833 PM MDT WED APR 4 2012 ...MUCH WARMER...WINDY AND DRIER AIR EXPECTED ACROSS NATRONA COUNTY ON THURSDAY AFTERNOON... .A WEAK COLD FRONT WILL MOVE INTO NATRONA COUNTY THURSDAY MORNING BUT THIS COLD FRONT IS EXPECTED TO RETREAT NORTHWARD BY EARLY AFTERNOON AND BE REPLACED BY A WARM AND VERY DRY AIRMASS JUST TO THE SOUTH. THE COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS AND THE LOW RELATIVE HUMIDITIES THURSDAY AFTERNOON WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WYZ280-300-051000- /O.UPG.KRIW.FW.A.0005.120405T1900Z-120406T0100Z/ /O.NEW.KRIW.FW.W.0006.120405T1900Z-120406T0100Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 833 PM MDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280 AND THE LOWER ELEVATIONS OF FIRE ZONE 300. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
617 WWUS85 KRIW 050806 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 206 AM MDT THU APR 5 2012 ...MUCH WARMER...WINDY AND DRIER AIR EXPECTED ACROSS NATRONA COUNTY THIS AFTERNOON... .A WEAK COLD FRONT WILL MOVE INTO NATRONA COUNTY THIS MORNING BUT THIS COLD FRONT IS EXPECTED TO RETREAT NORTHWARD BY EARLY AFTERNOON AND BE REPLACED BY A WARM AND VERY DRY AIRMASS JUST TO THE SOUTH. THE COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS AND THE LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WYZ280-300-060100- /O.CON.KRIW.FW.W.0006.120405T1900Z-120406T0100Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 206 AM MDT THU APR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
033 WWUS85 KRIW 060050 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 650 PM MDT THU APR 5 2012 WYZ280-300-060200- /O.EXP.KRIW.FW.W.0006.000000T0000Z-120406T0100Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 650 PM MDT THU APR 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... A COLD FRONT MOVING SOUTH ACROSS NATRONA COUNTY HAS BROUGHT HIGHER RELATIVE HUMIDITY AND LIGHTER WINDS. THEREFORE...THE REF FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:24 PM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 4, 3:24 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT WED APR 4 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY THE BIG PICTURE SEEMS TO SUPPORT THE SLOWER AND DEEPER TROUGH THAT THE GFS AND ECMWF SOLUTIONS SHOW. THE MAIN DIFFERENCE IS THAT THESE TWO MODELS HAVE A STRONGER REMNANT UPPER LOW DROPPING DOWN THE BACK SIDE. SINCE THIS SYSTEM...IS THE ORIGINAL UPPER LOW AND IS VERY VISIBLE ON SATELLITE...THE GFS AND ECMWF SOLUTION CARRIES SOME WEIGHT. THE FIRST SHORTWAVE BRUSHES THE FAR WEST TONIGHT BUT THE MAIN BRUNT STAYS TO THE WEST. THE PRESSURE RISES CURRENTLY SEEN OVER WRN IDAHO WILL SHIFT INTO WESTERN MONTANA THIS EVENING AND THEN INTO ERN MONTANA LATER TONIGHT WHICH WILL ALLOW THE COLD FRONT TO SLIDE SOUTH THROUGH OUR NRN ZONES OVERNIGHT. THE SHALLOW LEADING EDGE OF THIS FRONT MAY ALSO MAKE IT INTO NATRONA AND FREMONT FOR A FEW HOURS IN THE MORNING BEFORE BEING WASHED OUT IN THE INCREASING SLY FLOW IN THE AFTERNOON. AS THE SYSTEM DIGS INTO THE NRN GREAT BASIN ON THURSDAY...PRESSURE FALLS SHOULD INCREASE RAPIDLY IN NRN UT WHICH SHOULD HELP TO KEEP THE COLD FRONT ENTRENCHED ACROSS THE NORTHERN ZONES WHERE IT SHOULD BE MUCH COOLER THAN IN OUR CENTRAL ZONES. STRONG S TO SW WINDS ARE EXPECTED SOUTH OF THE FRONT ALONG WITH MUCH DRIER LOW LEVELS. AS THE TROUGH BEGINS TO MOVE NE THURSDAY NIGHT...THE SURFACE LOW SHOULD SHIFT INTO NE INTO CENTRAL WYOMING WITH SOME GUSTY SOUTH WINDS OVERNIGHT THURSDAY. ON FRIDAY...THE TROUGH MOVES INTO THE WEST AND THEN ACROSS THE NORTH FRIDAY NIGHT. THE COLD FRONT SHOULD HAVE A STRONG WEST TO EAST PUSH DURING THE DAY WITH THE POTENTIAL FOR HIGH WINDS ALONG THE I80 CORRIDOR AND POTENTIALLY QUITE STRONG IN THE CENTRAL ZONES OUT OF THE WEST TO NORTHWEST...ESPECIALLY FRIDAY AFTERNOON AND EVENING. THE BEST CHANCE OF PRECIPITATION WILL BE WITH THE MAIN TROUGH PASSAGE LATER THURSDAY NIGHT THROUGH FRIDAY. HARD TO PINPOINT ANY SIGNIFICANT SNOWFALL ACCUMULATION WITH THE GENERAL FRAGMENTED NATURE OF THE SYSTEM BUT THERE IS AT LEAST SOME POTENTIAL OVER THE NWRN MOUNTAINS THURSDAY AND FRIDAY WITH POTENTIAL JET STREAK DYNAMICS COMBINING WITH SOME QG FRONTOGENESIS AND CONVERGENCE ALONG THE TRACK OF THE MID LEVEL CIRCULATION. FOR NOW...HAVE KEPT AMOUNTS BELOW ADVISORY CRITERIA BUT WITH GENERALLY HIGH POPS IN THE MOUNTAINS...ESPECIALLY THURSDAY NIGHT AND FRIDAY. HIGHS WILL BE TRICKY ON FRIDAY WITH THE TIMING OF THE FRONT AS TEMPERATURES WILL LIKELY FALL BEHIND IT..SO ERN ZONES WILL LIKELY WARM QUICKLY THE FIRST HALF OF THE DAY BEFORE FALLING IN THE AFTERNOON. STILL CHILLY SATURDAY WITH SOME LIGHT SNOW STILL EXPECTED IN THE FAR NORTH...ESPECIALLY MOUNTAINS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE INTER MOUNTAIN WEST SATURDAY NIGHT. COLD AIR WILL BE IN PLACE SUNDAY MORNING...IN THE WAKE OF THE LATEST STORM. TEMPERATURES WILL SLOWLY MODERATE AS THE RIDGE STRENGTHENS INTO MONDAY AND TUESDAY. CONDITIONS WILL REMAIN DRY...WITH LIGHT WINDS UNDER THIS RIDGE THROUGH TUESDAY NIGHT. FIRE WEATHER CONCERNS MAY BECOME ELEVATED AGAIN DURING THIS TIME. A WEAK SHORTWAVE IS EXPECTED TO MOVE OVER NORTHWESTERN PORTIONS TUESDAY NIGHT...BRINGING ISOLATED RAIN AND SNOW SHOWERS TO THE AREA. CHANCES FOR PRECIPITATION WILL CONTINUE TO INCREASE WEDNESDAY...AS FLOW ALOFT TURNS SOUTHWESTERLY IN ADVANCE OF THE NEXT STORM SYSTEM. WINDS WILL ALSO INCREASE EAST OF THE DIVIDE...AS THE GRADIENT TIGHTENS DUE TO THE APPROACHING STORM. .AVIATION.../00Z ISSUANCE/ BREEZY CONDITIONS WILL TAPER OFF AROUND SUNSET WITH HIGH CLOUDS MOVING THROUGH CENTRAL WYOMING AND CUMULUS OVER THE WESTERN MOUNTAINS. CLOUDS WILL INCREASE OVER THE FAR WESTERN MOUNTAINS AFTER MIDNIGHT...WITH CEILING BEGINNING TO LOWER AND SNOW SHOWERS DEVELOPING BY 12Z ACROSS FAR NORTHWEST WYOMING. A WEAK FRONT WITH NORTH WIND AND CEILINGS AROUND 5KT FT WILL MOVE INTO THE KCOD AREA AFTER 12Z. SOUTHWEST WIND WILL INCREASE FROM KBPI TO KRKS INTO CENTRAL WYOMING AS THE DAY PROGRESSES. MAIN COLD FRONT SHOULD PUSH INTO NORTHWEST WYOMING AFTER 00Z FRIDAY BRINGING MVFR CONDITIONS TO KJAC AND KCOD. THE FRONT WILL MOVE WEST TO EAST THROUGH THE STATE DURING THE DAY FRIDAY BRINGING PRECIPITATION...GUSTY WEST TO NORTHWEST WIND...AND LOWERED CEILINGS AND VISIBILITIES. CONDITIONS WILL IMPROVE LATE FRIDAY NIGHT INTO SATURDAY MORNING. .FIRE WEATHER... AREAS OF GUSTY SOUTH TO SOUTHWEST WIND WILL CONTINUE OVERNIGHT IN THE SOUTH AND WEST WHILE ACROSS THE NORTH...A COLD FRONT WILL SLIDE SOUTH THROUGH THE BIGHORN BASIN AND JOHNSON COUNTY. THE LEADING EDGE OF THIS FRONT WILL ALSO LIKELY MAKE IT INTO NATRONA AND EASTERN FREMONT COUNTY BEFORE WEAKENING AND BEING REPLACED BY A WARMER AND DRIER SOUTHERLY FLOW THURSDAY AFTERNOON. THE BIGHORN BASIN AND AT LEAST NORTHERN JOHNSON COUNTY WILL LIKELY STAY IN THE COLDER NORTHERLY MOIST FLOW BEHIND THE FRONT. IN THE FAR WEST...THE COLD FRONT WILL REMAIN ALONG THE WESTERN BORDER WITH SOME LIGHT SNOW IN THE NORTHWEST MOUNTAINS. THE COLD FRONT WILL PUSH SOUTH BACK INTO FREMONT AND NATRONA COUNTIES THURSDAY NIGHT WHILE GUSTY SOUTH WINDS PREVAIL OVER THE SOUTHERN ZONES AND IN THE WESTERN MOUNTAINS. ON FRIDAY...VERY STRONG SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE WEST AS THE COLD FRONT PUSHES WEST TO EAST ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY AND SOUTHERN FREMONT COUNTY BUT MUCH OF CENTRAL AND SOUTHERN WYOMING AND EVEN PARTS OF NORTHERN WYOMING CAN EXPECT STRONG WEST TO NORTHWEST WINDS DURING THE DAY FRIDAY. LIGHT SNOW IS EXPECTED IN THE WEST LATE THURSDAY NIGHT AND FRIDAY WITH A GOOD CHANCE OF A RAIN SNOW MIXTURE EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH ON THURSDAY FROM 1 PM MDT TO 7 PM MDT WYZ280-300. && SHORT TERM...SKRBAC LONG TERM...LAVOIE AVIATION...MCDONALD FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 4, 3:12 PM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MDT WED APR 4 2012 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 312 PM MDT WED APR 4 2012 ...FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF NATRONA COUNTY AND CASPER MOUNTAIN FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ANOTHER COLD FRONT APPROACHES FROM THE WEST BRINGING SNOW TO THE WESTERN MOUNTAINS AND A CHANCE OF SNOW TO THE FAR WEST VALLEYS. EAST OF THE DIVIDE...GUSTY SOUTHWEST WINDS WILL AGAIN OCCUR ACROSS PORTIONS OF CENTRAL WYOMING AHEAD OF THE COLD FRONT. IN ADDITION...RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TEENS BY THE AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF NATRONA COUNTY WITH ELEVATED FIRE DANGER POSSIBLE. THURSDAY NIGHT THROUGH FRIDAY NIGHT...MOUNTAIN SNOW IS LIKELY. A CHANCE OF RAIN WILL OCCUR THURSDAY NIGHT INTO FRIDAY. RAIN MAY CHANGE TO SNOW IN THE BASINS OF CENTRAL WYOMING FRIDAY AFTERNOON INTO FRIDAY NIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIAL SPRING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:27 PM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.